Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 217, NWS Tulsa, OK

May 19, 2004Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2004, 12:54 PM CDT for Benton County, Arkansas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2004, 12:54 PM CDT (17:54 UTC)
Expired
May 19, 2004, 2:15 PM CDT
In force
81 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Benton County, AR

The radar

The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS54 KTSA 191754
SVRTUL
ARC007-191915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT WED MAY 19 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 215 PM CDT

* AT 1253 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  OVER BENTONVILLE...MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WALNUT HILL...
  BLAND...HILL TOP...LARUE...AVOCA AND BEAVER LAKE.

HAIL TO THE SIZE OF NICKELS...WIND GUSTS TO 60 MPH...AND EXTREMELY 
HEAVY RAIN CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY 
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3627 9386 3633 9412 3637 9420 3644 9419
          3645 9386

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:00 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 19, 10:00 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1000 AM CDT WED MAY 19 2004

STRATUS HAS ONCE AGAIN SPREAD ACROSS ENTIRE FORECAST AREA THIS
MORNING. WILL TWEAK SKY GRIDS TO ACCOUNT FOR THIS...WITH SUFFICIENT
MIXING ALLOWING SKIES TO BECOME PARTLY CLOUDY THIS AFTERNOON.

DESPITE CLOUD COVER...TEMPS LOOK ON TRACK.

FORECAST ID = 18

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 19, 11:25 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1125 AM CDT WED MAY 19 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1125 AM CDT WED MAY 19 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE THIS AFTERNOON OVER FAR
NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THE THERMAL CAPPING INVERSION HAS BROKE ACROSS EXTREME NORTHEAST
PORTIONS OF THE AREA...WITH ISOLATED THUNDERSTORM DEVELOPMENT NOTED
LATE THIS MORNING. GIVEN THE DEGREE OF INSTABILITY...A FEW OF THESE
STORMS COULD PRODUCE UP TO NICKEL SIZE HAIL AND 60 MPH WIND
GUSTS...MAINLY ACROSS PARTS OF NORTHWEST ARKANSAS.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED...SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HIGH PRESSURE WILL DOMINATE PROVIDING DRY CONDITIONS.  NO HAZARDOUS
WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:03 PM CDTSevere Thunderstorm WarningTSABenton57 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.